Ketamine Overdose: Effects Might Be Lethal if Not Treated
Important InformationThis information is for educational purposes only. We never invite or suggest the use, production or purchase of any these substances. Addiction Resource and it’s employees, officers, managers, agents, authors, editors, producers, and contributors shall have no direct or indirect liability, obligation, or responsibility to any person or entity for any loss, damage, or adverse consequences alleged to have happened as a consequence of material on this website. See full text of disclaimer.
Ketamine mainly uses for inducing and sustaining sedation. Recreationally, the drug can be illegally used users for its ability to produce a detached state that can often lead to a Ketamine overdose.
It is a common fact that drug overdose frequently occurs due to the body needing a greater supply to achieve the associated feeling. The Ketamine overdose amount could be had at a faster rate than initially perceived, especially with regular users. To induce the cerebral experience associated with the drug, one can easily overdose of Ketamine without realizing it.
Table of Contents:
- How to Recognize a Ketamine Overdose?
- What Causes One to Take Too Much Ketamine?
- Getting Professional Medical Help
- Facts About Ketamine Overdose Deaths
- How to Prevent a Ketamine Overdose?
How to Recognize a Ketamine Overdose?
The drug, often called K or Special K, comes in several forms:
- Powder (white)
- Pill (less common)
Abuse is so prevalent due to its varied side effects. Users seek out an other-world experience that includes hallucinations. Additionally, due to the drug being able to produce a detached, out-of-body experience, this drug has consequently been unfortunately used as a date-rape drug.
Known as a fast-acting drug, the K-Hole effect has led to near-death experiences. For addicts to achieve this, one will push boundaries equal to a Ketamine overdose. Other vital reasons regular users indulge in the drug are for its painkiller and euphoria-inducing abilities.
Primary Ketamine overdose symptoms include:
- Increased heart rate
- Loss of coordination
- Muscle weakness
Common signs that may assist in determining whether there has been an overdose of Ketamine include the following physical evidence:
- Needles (intravenous use)
- Empty pill packets or bottles
- Traces of white powder
What Causes One to Take Too Much Ketamine?
If a person researched, “How much Ketamine to overdose?” one may find many different responses.
Karl Jansen, M.D and Ph.D., notes in his book, “A break of several years does not usually reverse tolerance to the psychedelic effects. The “no way back” situation applies to a wide range of drugs. There are heavy Ketamine and amphetamine users who, by the time they give up, many become paranoid each time they use rather than euphoric. After years of abstinence, 10 minutes into a relapse they become paranoid again. The experience will be closer to the last time they used rather than the first. Similarly, if heavy Ketamine users take a break for a year and then resume, the effect is often the way they left it at the end rather than the way it was at the outset”.
The above paragraph points out that it may be easier for one to overdose through frequent or heavy use.
Users may experience more severe, or life-threatening effects include:
- Severe delusions
- Decline or loss of sensory perception
- Impaired lung function
- Impaired cognitive function (long term)
- Loss of consciousness
Getting Professional Medical Help
The drug, mainly designed for sedation purposes, affects the user physically and mentally as it wears off. These range from impaired cognitive faculties to weakness similar to a hangover. Individuals who overdose of Ketamine may also display confusion resulting in aggressive or violent behavior. Short-term memory loss and bouts of Paranoia are common Ketamine overdose symptoms that usually resolve as the drugs wear off.
A Ketamine emergency could also result in a hospital emergency due to the above-mentioned side effects. Individuals may act out of character, and try to harm themselves or others thus seek professional Ketamine overdose actions as soon as possible to try and contain the situation.
Though this drug can prove extremely dangerous, Ketamine overdose death has rarely occurred through individual drug use alone. Users combine this substance with other medications that lead to violent or harmful behavior such as suicide.
Facts about Ketamine Overdose Deaths
As mentioned above, severe outcomes, including the possibility of Ketamine overdose death increase as one combines this drug with others or alcohol. Users mix medications with alcohol to increase the effects experienced as it’s lifespan is somewhat short-lived. This, in turn, increases deadly Ketamine effects.
The Drug Enforcement Agency (DEA) reports “a severe overdose of PCP and Ketamine can result in respiratory depression, coma, convulsions, seizures, and death due to respiratory arrest.”
The report also acknowledged the following states of mind:
- “K-land” also known as a mellow, relaxing experience.
- “K-hole” results in a dissociated, out-of-body experience.
- “Baby food” users revert to a helpless or infantile frame of mind.
- “God” users imagine they have met God/had a religious experience.
Ketamine overdose deaths statistics increase considerably when used in conjunction with other drugs. The following long-term effects have been documented:
- Bladder inflammation
- Difficult or painful urination
- Frequent or urgent urination
- Inability to hold in urine (incontinence)
Users also increase their chances of contracting Hepatitis B, C, and HIV through contaminated needles. It is imperative to seek Ketamine overdose treatment before the addiction spins out of control. Drug abuse facilities usually advocate prevention is better than cure approach, and it may serve one well in the long run to seek information about Ketamine overdose prevention.
How to Prevent a Ketamine Overdose?
Though it may not be as volatile as other drugs such as Ketamine or Heroin; however, overdose can and does happen. Its psychedelic effects make it extremely popular as a “party favor” at clubs, raves, and parties. The results can multiply due to a pressurized environment consisting of numerous other drugs and alcohol. These may hide, or conversely, worsen Ketamine overdose dangers.
After exposure to it, one can feel fatigued with a lack of control with effects lasting a day or more. Taking even a small dose can severely impact judgment, and if possible, seek Ketamine overdose treatment as soon as possible.
If one assumes there may be drugs used during events, Ketamine overdose prevention is better than cure. Keep a sharp lookout, avoid drugs and do not accept drinks from strangers as this drug is formidable when used as a sedative in date-rape cases. Besides, if one is seeking for professional help, it is essential to start Ketamine addiction treatment.
Overcoming Ketamine Overdose
It is a highly addictive substance, and users often become hooked in the blink of an eye. Though its abuse may not look like a severe cause for concern when compared to other, more popular drugs, a Ketamine overdose can lead to serious health issues and death.
Be on the lookout for the Ketamine overdose symptoms mentioned, and seek professional treatment if needed.
Where do calls go
Calls to our general hotline may be answered by Niznik Behavioral Health or other private treatment providers.